Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is iud causing urticaria and angioedema ?

Hi my name is Brandie I am a 30 year old female. I have been suffering with auto immune urticaria and angioedema for 6 months now. I have seen a lot of doctors and have had a lot of blood work done. They have tested me for lupus and hepatitis which all came back negative. However, my liver enzymes are elevated along with my neutrophils. I have tried every antihistamine and none have worked for me yet. My next med change will consist of dapsone. My question is I had an IUD inserted 4 years ago is there any chance this may be the cause of my issues?
Mon, 21 Jan 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Side effects if IUD insertion can result in rashes and itching but no cases of urticaria or angioedema are generally reported. However, every patient is different, it's you sensitive & is not comfortable with it, you can get it removed & try some other contraceptive methods for a couple of days.

Since you have a history of Hepatitis, Liver diseases are related to Urticaria and Angioedema. Get treated at the earliest, urticaria & angioedema can be treated effectively & will not last long.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nupur K,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Dapsone


Is iud causing urticaria and angioedema ?

Hi, Side effects if IUD insertion can result in rashes and itching but no cases of urticaria or angioedema are generally reported. However, every patient is different, it s you sensitive & is not comfortable with it, you can get it removed & try some other contraceptive methods for a couple of days. Since you have a history of Hepatitis, Liver diseases are related to Urticaria and Angioedema. Get treated at the earliest, urticaria & angioedema can be treated effectively & will not last long. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Nupur K, General & Family Physician